Alert archive / Minnesota / Excessive Heat Warnings in 2010
Excessive Heat Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this excessive heat warning at Aug 9, 2010, 4:22 AM CDT for Hennepin County, Ramsey County, Minnesota. It took effect at Aug 9, 2010, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 4:22 AM CDT (09:22 UTC)
- In effect from
- Aug 9, 2010, 12:00 PM CDT
- Expired
- Aug 9, 2010, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Hennepin County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2772 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS73 KMPX 090922 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 422 AM CDT MON AUG 9 2010 ...EXCESSIVE HEAT WARNING FOR HENNEPIN AND RAMSEY COUNTIES THROUGH THIS AFTERNOON AND EVENING... ...HEAT ADVISORY FOR MUCH OF SOUTHERN MINNESOTA AND ADJOINING PORTIONS OF WEST CENTRAL WISCONSIN THROUGH THIS AFTERNOON AND EVENING... .AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY COUNTIES FOR THIS AFTERNOON INTO THE EVENING...WITH A HEAT ADVISORY FOR MOST OF SOUTHERN MINNESOTA AND ADJOINING PORTIONS OF WEST CENTRAL WISCONSIN. EXPECTED HIGHS INTO THE LOWER AND MIDDLE 90S...COMBINED WITH OPPRESSIVE HUMIDITY LEVELS WILL RESULT IN HEAT INDICES ACROSS THE WARNING AND ADVISORY AROUND 100 DEGREES BY THE AFTERNOON. MNZ060-062-091730- /O.NEW.KMPX.EH.W.0002.100809T1700Z-100810T0100Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 422 AM CDT MON AUG 9 2010 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ059-061-063>070-073>078-082>085-091>093-WIZ024-091730- /O.NEW.KMPX.HT.Y.0003.100809T1700Z-100810T0100Z/ WRIGHT-ANOKA-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- PIERCE- INCLUDING THE CITIES OF...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...RIVER FALLS... PRESCOTT 422 AM CDT MON AUG 9 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
426 WWUS73 KMPX 090936 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT MON AUG 9 2010 ...EXCESSIVELY HIGH HEAT AND HUMIDITY EXPECTED TODAY... .AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY COUNTIES FOR THIS AFTERNOON INTO THE EVENING...WITH A HEAT ADVISORY FOR MOST OF SOUTHERN MINNESOTA AND ADJOINING PORTIONS OF WEST CENTRAL WISCONSIN. EXPECTED HIGHS INTO THE LOWER AND MIDDLE 90S...COMBINED WITH OPPRESSIVE HUMIDITY LEVELS WILL RESULT IN HEAT INDICES ACROSS THE WARNING AND ADVISORY AROUND 100 DEGREES BY THE AFTERNOON. MNZ060-062-091745- /O.CON.KMPX.EH.W.0002.100809T1700Z-100810T0100Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 436 AM CDT MON AUG 9 2010 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ059-061-063>070-073>078-082>085-091>093-WIZ024-091745- /O.CON.KMPX.HT.Y.0003.100809T1700Z-100810T0100Z/ WRIGHT-ANOKA-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- PIERCE- INCLUDING THE CITIES OF...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...RIVER FALLS... PRESCOTT 436 AM CDT MON AUG 9 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
559 WWUS73 KMPX 091551 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 AM CDT MON AUG 9 2010 ...HEAT INDICES APPROACHING 100 DEGREES THIS AFTERNOON... .AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR HENNEPIN AND RAMSEY COUNTIES FOR THIS AFTERNOON INTO THE EVENING...WITH A HEAT ADVISORY FOR MOST OF SOUTHERN MINNESOTA AND ADJOINING PORTIONS OF WEST CENTRAL WISCONSIN. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S BY EARLY AFTERNOON...WITH INDICES APPROACHING OR EXCEEDING 100 DEGREES BETWEEN 3 AND 6 PM. MNZ060-062-100100- /O.CON.KMPX.EH.W.0002.100809T1700Z-100810T0100Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 1051 AM CDT MON AUG 9 2010 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ059-061-063>070-073>078-082>085-091>093-WIZ024-100100- /O.CON.KMPX.HT.Y.0003.100809T1700Z-100810T0100Z/ WRIGHT-ANOKA-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- PIERCE- INCLUDING THE CITIES OF...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...RIVER FALLS... PRESCOTT 1051 AM CDT MON AUG 9 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HIGHS THIS AFTERNOON ARE FORECAST TO REACH THE LOWER TO MIDDLE 90S...WITH DEWPOINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. * IMPACTS...AS A RESULT OF THE HIGH HEAT AND HUMIDITY...HEAT INDICES AROUND 100 DEGREES ARE EXPECTED BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JLT
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at Aug 9, 4:05 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 9, 4:05 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CDT MON AUG 9 2010
.DISCUSSION...
SEVERAL ISSUES TO DEAL WITH THIS FORECAST PERIOD. FIRST WILL BE HEAT
ISSUES TODAY...AND THE NEED FOR EXCESSIVE HEAT PRODUCTS. NEXT ON THE
DOCKET ARE THUNDER CHANCES AND SEVERE POTENTIAL FROM LATE MONDAY
NIGHT THROUGH WEDNESDAY. THE NEXT TIME FRAME THAT IS LOOKING ACTIVE
AGAIN WILL BE THURSDAY AFTERNOON AND NIGHT...FOLLOWED BY WHAT WILL
HOPEFULLY BE A MUCH COMFORTABLE WEEKEND WEATHERWISE NEXT WEEKEND.
CURRENT ANALYSIS SHOWS MCS FROM OVERNIGHT THAT MOVED ACROSS IOWA IS
NOW MOVING INTO CHICAGOLAND. IN ITS WAKE...SHORTWAVE RIDGING/MID
LEVEL DRYING IS AGAIN WORKING INTO THE AREA. THOUGH A WEAK SHORTWAVE
UP NEAR LAKE MANITOBA HAS GENERATED A FEW STORMS OVERNIGHT IN
NODAK...THOUGH THIS ACTIVITY WILL STAY WELL NORTH OF THE MPX CWA.
OTHER UPPER AIR FEATURE OF NOTE IS THE PERSISTENT WEAK TROUGH OVER
THE WRN CONUS. WEAK LOW/SHORT WAVE CURRENTLY SPINNING NEAR LAS VEGAS
WILL BE THE IMPETUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORM
FROM LATE MONDAY NIGHT INTO WEDNESDAY. AT THE SFC...RATHER DIFFUSE
PRESSURE PATTERN IS IN PLACE THIS MORNING ACROSS THE UPPER
MIDWEST...WITH WHAT IS LEFT OF A WARM/STATIONARY FRONT THAT EXTENDS
FROM A WEAK LOW OVER SE NEBRASKA...NE TO NEAR LA CROSSE.
OBVIOUSLY BIG ISSUE FOR TODAY WILL BE THE HEAT. SUBSIDENCE THANKS TO
SHORT WAVE RIDGING MOVING THROUGH LOOKS TO RESULT IN A MAINLY SUNNY
DAY...ONCE CLOUD COVER FROM THE MCS THAT PASSED SOUTH CLEARS.
SIMILAR TO YESTERDAY...H85 TEMPS WILL STILL BE IN THE 22-25C
RANGE...WHICH PRODUCED WIDESPREAD LOWER/MIDDLE 90 HIGHS YESTERDAY. WITH
LITTLE CHANGE IN THE AIRMASS EXPECTED FOR TODAY...EXPECTING A
REPEAT WITH TEMPERATURES AGAIN THIS AFTERNOON...WITH AFTERNOON
HEAT INDICES TOPPING OUT AROUND THE 100 DEGREE MARK. HAVE DECIDED
TO ISSUE AN EXCESSIVE HEAT WARNING FOR HENNEPIN/RAMSEY
COUNTIES...WITH AN ADVISORY FOR SRN HALF OF MN PORTION OF CWA.
HERE IS THE REASONING BEHIND THIS...YESTERDAY MSP HAD A LOW OF
75...WITH AFTERNOON HEAT INDICES OVER 100. AS OF WRITING
THIS...THE LOW AT MSP HAS ONLY BEEN 77 THIS MORNING...AND ONCE
AGAIN HEAT INDICES WILL BE MAKING A RUN AT 100. THROW ON TOP OF
THIS THE SYNOPTIC HEAT-WATCH WARNING NETWORK SHOWING THE NEED FOR
A HEAT WARNING IN THE TWIN CITIES AND DECIDED ENOUGH WAS THERE TO
WARRANT THE ISSUANCE OF AN EXCESSIVE HEAT WARNING...WITH
ADVISORIES SURROUNDING IT IN AREAS WHERE MAX APPARENT TEMPS ARE
CURRENTLY FORECAST TO TOP OUT NEAR 100.
NOW FOR PRECIP POTENTIAL LATE TONIGHT INTO WEDNESDAY. DURING THE DAY
TODAY...SREF KEEPS THE FRONT MENTIONED EARLIER DOWN ACROSS
IOWA...WITH LLJ AND MOISTURE TRANSPORT INCREASING ACROSS THE WRN
DAKOTAS AS HEIGHT FALLS OVERSPREAD THAT AREA THANKS TO WAVE
CURRENTLY OVER NEVADA HEADING NE. THIS SHOULD CONCENTRATE ACTIVITY
TO THE SOUTH AND WEST OF THE AREA THROUGH THE DAY...THOUGH THERE IS
AN OUTSIDE CHANCE THE I-90 CORRIDOR COULD SEE SOME ACTIVITY THIS
AFTERNOON. MAIN ACTIVITY LOOKS TO COME IN LATE TONIGHT...AS
THETA-E ADVECTION AND LLJ RETURN TO SW MN...THOUGH LIKELY NOT MUCH
UNTIL AFTER 06Z TUESDAY. DURING THE DAY TUESDAY...20-25 KT LLJ
WILL FIND ITS WAY OVER THE AREA AS SHORT WAVE AXIS MOVES FROM THE
DAKOTAS INTO NRN MN DURING THE AFTERNOON/EVENING. THIS LOOKS TO
SEND ANOTHER WARM FRONT THROUGH THE AREA. AT THE MOMENT THIS IS
LOOKING LIKE A RATHER PROLONGED SHOWER/THUNDERSTORM EVENT WITH
QUESTIONS AS TO THE SEVERE POTENTIAL. BIG PROBLEM FOR SEVERE
WEATHER IS THAT CLOUD COVER/RAINFALL LOOKS TO REMAIN EXTENSIVE
THROUGHOUT THE DAY...SEVERELY LIMITING DIABATIC
HEATING/INSTABILITY POTENTIAL. WITH THAT SAID...WITH DEWPOINTS
LIKELY BACK UP IN THE MID/UPPER 70S...IT WILL NOT TAKE MUCH
HEATING TO DEVELOP SOME INSTABILITY...AS EVIDENCED BY THE
1000-2000 J/KG OF MLCAPE ON THE ECMWF. OTHER PROBLEM WITH THIS
SYSTEM WILL BE LACK OF SHEAR...NOT ONLY WILL THE LLJ BE WEAKER
TUESDAY...BUT THE MID AND UPPER JETS DO NOT LOOK TO BE AS STRONG
AS WELL...WHICH RESULTS IN LIMITED SHEAR /0-6KM AROUND 20 KTS/.
BIGGER PROBLEM TUESDAY WILL LIKELY BE HEAVY RAIN POTENTIAL...AS
BOTH THE GFS AND NAM SEND PWATS BACK OVER THE 2 INCH MARK. BOTTOM
LINE...HEAVY RAIN APPEARS TO BE THE MAIN THREAT WITH THIS
ACTIVITY...THOUGH THERE IS A CHANCE THAT A FEW OF THE STRONGER
STORMS COULD BE ACCOMPANIED BY STRONG DOWNBURSTS/WIND GUSTS GIVEN
AMOUNT OF PRECIP LOADING EXPECTED.
GOING FORWARD...WITH SOME SORT OF UPPER RIDGING IN PLACE GOING INTO
WEDNESDAY...FRONT WILL BE SLOW TO CLEAR THE AREA...WITH RAIN LIKELY
LINGERING ACROSS WI CONTINUES INTO WEDNESDAY AFTERNOON. A WEAK AREA
OF HIGH PRESSURE WILL SLIDE ACROSS THE AREA THURSDAY...LIKELY GIVING
US ONE DAY TO DRY OUT...BEFORE THE NEXT FRONT APPROACHES THURSDAY
NIGHT. FOR THIS SYSTEM...A DEEP UPPER LOW IS EXPECTED TO DEVELOP
OVER THE CANADIAN PRAIRIES...WITH A SHORT WAVE ROTATING AROUND THIS
THURSDAY AND FRIDAY...GOING FROM THE DAKOTAS ACROSS NRN MN. THIS
WILL HELP DRIVE YET ANOTHER FRONT AND LLJ ACROSS THE AREA THURSDAY
NIGHT INTO FRIDAY AFTERNOON. SHEAR/INSTABILITY FORECASTS ON THE
ECMWF A BIT STRONG WITH THIS SYSTEM...SO AGAIN A SEVERE THREAT
WILL NEED TO BE WATCHED. THE GOOD NEWS FOR THOSE GROWING TIRED OF
THE HEAT IS THAT THIS FRONT GOING THROUGH FRIDAY LOOKS TO FINALLY
BRING A BIT OF DRIER/COOLER AIR WITH IT...PUTTING AN END TO THE
HEAT WAVE WE CURRENTLY FIND OURSELVES IN.
&&
.AVIATION.../00Z TAF ISSUANCE/
IMMEDIATE CONCERN WILL BE THE CONVECTION/PRECIPITATION MOVING INTO
THE THE TERMINALS AND STORM INTENSITY CHANGES. SHORT WAVE IN SOUTH
DAKOTA MOVING INTO SW MN AT THE MOMENT AND WILL MARCH ALONG THE
MN/IA BORDER THIS EVENING. ABUNDANT MOISTURE AND HEAT COUPLED WITH
NUMEROUS BOUNDARIES HAVE LED TO SCATTERED SHOWERS AND
THUNDERSTORMS WITH SOME STORMS SEVERE.
EXPECT STRONGEST THUNDERSTORM ACTIVITY TO BE NEAR THE MN/IA BORDER
WITH SOME ISOLATED STRONG TO SEVERE IN THIS AREA AS WELL AS IN
THE TWIN CITIES METRO AREA EAST INTO WESTERN WI. EXPECT THE
SIGNIFICANT THUNDERSTORM ACTIVITY TO BE FROM RWF TO STC AND EAST
THROUGH 04Z...AFT 04Z MOST OF THE ACTIVITY WILL BE CONFINED FROM
RNH TO EAU AND THAT ACTIVITY WILL BE OUT OF THERE AFTER 07Z. SOME SHRA
ACTIVITY MAY BE NOTED AT AXN AFTER 03Z.
STRATUS/FOG LEFT IN WAKE OF SHRA/TSRA WILL DEVELOP AGAIN LATE TONIGHT
BUT NOT TO THE DEGREE AS LAST NIGHT DUE TO EXTENSIVE MID AND HIGH
CLOUDS. THESE CLOUDS WILL BEGIN MOVING EAST BY 10Z IN THE WESTERN
TAF SITES AND AS A RESULT HAVE LOWERED VISIBILITIES TO AROUND
2-3SM AFTER 09Z. CURRENT THINKING IS THAT MID AND HIGH CLOUDS WILL
HOLD OVER MSP-RNH-EAU TERMINALS AND DO NOT EXPECT VISIBILITIES TO
DROP BELOW 4SM DUE TO FOG...MAY NOT EVEN GET THAT LOW.
KMSP...CONFIDENCE HIGH THAT CONDITIONS WILL REMAIN VFR THROUGH THE
PERIOD. TSRA CURRENTLY MOVING THROUGH THE AREA. WINDS WILL GUST UP
TO 40KTS IN THE VICINITY BUT PROBABLY NOT RIGHT AT THE TERMINAL.
GOOD CONFIDENCE THAT AFT 0130Z NOT MORE STRONG GUSTS. TSRA WILL
BE OUT OF HERE AFTER 0130Z AND SHRA WILL BE NOTED UNTIL AROUND
07Z. SOME PATCHY FOG BUT NO LIMIT TO VISIBILITY DUE TO LOCATION OF
AIRPORT. MONDAY WILL BRING FAIR WEATHER CUMULUS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR ANOKA-
BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
LE SUEUR-MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-
SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING
FOR HENNEPIN-RAMSEY.
WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
PIERCE.
&&
MPG/JPRHazardous weather outlook, Aug 8, 10:51 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 PM CDT SUN AUG 8 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1051 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DECREASE ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE EARLY OVERNIGHT HOURS...AND END BY EARLY MORNING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER FAR SOUTH CENTRAL MINNESOTA UNTIL SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER WILL BE LIMITED...THE BEST POTENTIAL OF SEVERE THUNDERSTORMS WILL BE ASSOCIATED WITH A FRONTAL BOUNDARY ON TUESDAY AND TUESDAY NIGHT...AND AGAIN BY THE END OF THE WEEK. THE COMBINATION OF WARM TEMPERATURES AND ESPECIALLY HIGH MOISTURE WILL LEAD TO HEAT IN INDICES NEAR OF POSSIBLY EXCEEDING 100 DEGREES DURING SOME OF DAYS THIS WEEK. ON MONDAY...THERE IS A CHANCE FOR 100 DEGREE HEAT INDICES...INCLUDING IN THE TWIN CITIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 8, 10:58 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1058 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 1 SE RIVER FALLS 44.84N 92.60W
08/08/2010 PIERCE WI TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
&&
DEVINNYLocal storm report, Aug 8, 10:59 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1059 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 NW BUFFALO 45.19N 93.89W
08/08/2010 WRIGHT MN TRAINED SPOTTER
0630 PM FUNNEL CLOUD MONTROSE 45.07N 93.91W
08/08/2010 WRIGHT MN TRAINED SPOTTER
HAS GONE UP AND DOWN.
0655 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
08/08/2010 HENNEPIN MN NWS EMPLOYEE
TREE DAMAGE INCLUDING 2 TO 4 INCH DIAMETER BRANCHES DOWN
AND A FEW 6 TO 8 INCH DIAMETER TREES DOWN. DAMAGE
REPORTED NEAR INTERSECTION OF INTERSTATES 494 AND 694.
0700 PM HEAVY RAIN CHAMPLIN 45.17N 93.39W
08/08/2010 M0.95 INCH HENNEPIN MN TRAINED SPOTTER
RAIN ENDED/MEASURED 0.95 IN 40 MINS.
0705 PM TSTM WND DMG BAYPORT 45.02N 92.78W
08/08/2010 WASHINGTON MN TRAINED SPOTTER
8 INCH DIAMETER TREES DOWN.
0706 PM HAIL OAKDALE 44.99N 92.97W
08/08/2010 M0.88 INCH WASHINGTON MN LAW ENFORCEMENT
0708 PM TSTM WND GST AFTON 44.90N 92.82W
08/08/2010 M62.00 MPH WASHINGTON MN TRAINED SPOTTER
0726 PM FUNNEL CLOUD 6 W RIVER FALLS 44.86N 92.74W
08/08/2010 PIERCE WI TRAINED SPOTTER
DESCENDED AND ROSE AGAIN.
0737 PM TSTM WND DMG 1 SE RIVER FALLS 44.84N 92.60W
08/08/2010 PIERCE WI TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
0819 PM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2010 M0.94 INCH PIERCE WI TRAINED SPOTTER
PCPN FELL IN 37 MINUTES.
&&
DEVINNYLocal storm report, Aug 9, 12:14 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TORNADO 3 W EVANSVILLE 46.01N 95.75W
08/07/2010 DOUGLAS MN NWS STORM SURVEY
AN NWS STORM DAMAGE SURVEY FROM THE OFFICE IN GRAND FORKS
DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN GRANT
COUNTY AND PRODUCED INTERMITTENT DAMAGE EASTWARD INTO
DOUGLAS COUNTY. DAMAGE IN DOUGLAS COUNTY WAS TREE DAMAGE.
TOTAL PATH LENGTH WAS ABOUT 19 MILES...APPROXIMATELY
THREE AND A HALF MILES IN DOUGLAS COUNTY. TIME AND
LOCATION ARE ESTIMATES OF WHEN THE TORNADO CROSSED INTO
DOUGLAS COUNTY.
&&
MTFLocal storm report, Aug 9, 12:17 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 1 ENE BERTHA 46.27N 95.04W
08/07/2010 TODD MN TRAINED SPOTTER
0803 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
0803 PM TORNADO 3 W EVANSVILLE 46.01N 95.75W
08/07/2010 DOUGLAS MN NWS STORM SURVEY
AN NWS STORM DAMAGE SURVEY FROM THE OFFICE IN GRAND FORKS
DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN GRANT
COUNTY AND PRODUCED INTERMITTENT DAMAGE EASTWARD INTO
DOUGLAS COUNTY. DAMAGE IN DOUGLAS COUNTY WAS TREE DAMAGE.
TOTAL PATH LENGTH WAS ABOUT 19 MILES...APPROXIMATELY
THREE AND A HALF MILES IN DOUGLAS COUNTY. TIME AND
LOCATION ARE ESTIMATES OF WHEN THE TORNADO CROSSED INTO
DOUGLAS COUNTY.
0812 PM TSTM WND DMG EVANSVILLE 46.01N 95.68W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
MOST OF THE CITY LOST POWER.
0812 PM FUNNEL CLOUD 5 SW BERTHA 46.21N 95.14W
08/07/2010 TODD MN EMERGENCY MNGR
NEAR COUNTY RD 22 AND COUNTY RD 1
0817 PM TSTM WND DMG 3 N BRANDON 46.01N 95.60W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0820 PM HAIL 1 E BRANDON 45.97N 95.58W
08/07/2010 M1.00 INCH DOUGLAS MN FIRE DEPT/RESCUE
0823 PM FUNNEL CLOUD 13 N ALEXANDRIA 46.06N 95.38W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
FUNNEL CLOUD SIGHTED OVER NORTH END OF LAKE MILTONA.
0823 PM FUNNEL CLOUD 5 NW ALEXANDRIA 45.93N 95.45W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
OCCURRED 8 MILES SOUTHWEST OF LAKE MILTONA.
0826 PM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
08/07/2010 DOUGLAS MN FIRE DEPT/RESCUE
0837 PM FUNNEL CLOUD ALEXANDRIA 45.87N 95.38W
08/07/2010 DOUGLAS MN LAW ENFORCEMENT
OCCURRED IN NORTHERN PORTION OF CITY.
0841 PM HAIL GARFIELD 45.94N 95.49W
08/07/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0846 PM TSTM WND GST CARLOS 45.97N 95.29W
08/07/2010 E70.00 MPH DOUGLAS MN LAW ENFORCEMENT
0903 PM HAIL 4 NW LASTRUP 46.08N 94.12W
08/07/2010 M1.00 INCH MORRISON MN TRAINED SPOTTER
1005 PM TSTM WND GST LASTRUP 46.04N 94.06W
08/07/2010 M59.00 MPH MORRISON MN MESONET
OCCURRED AT MILE POST 140.
1023 PM TSTM WND DMG ST JOSEPH 45.57N 94.32W
08/07/2010 STEARNS MN TRAINED SPOTTER
15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO
NOTED 3/4 INCH HAIL AS WELL.
1030 PM TSTM WND DMG MILACA 45.76N 93.65W
08/07/2010 MILLE LACS MN TRAINED SPOTTER
PATIO AWNING BLOWN AWAY. PORT-A-POTTIES BLOWN OVER. TWO
TO THREE INCH DIAMETER TREE LIMB TWENTY INCHES LONG
SEVERED. PART OF NORTHERN PORTION OF CITY LOST POWER.
1200 AM TSTM WND DMG 6 E LUCK 45.58N 92.34W
08/08/2010 POLK WI EMERGENCY MNGR
3 HOMES DAMAGED IN BONE LAKE TOWNSHIP. ALSO 1 PERSON
INJURED DO TO FLYING GLASS REQUIRING SEVERAL STITCHES.
1200 AM TSTM WND DMG CUMBERLAND 45.54N 92.02W
08/08/2010 BARRON WI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN CUMBERLAND...ALONG WITH THE
NORTHERN HALF OF BARRON COUNTY.
1200 AM TSTM WND DMG 6 E LUCK 45.57N 92.35W
08/08/2010 POLK WI PUBLIC
OUT BUILDINGS DOWN. SIDING AND WINDOWS OFF HOUSE. THIS
LOCATION WAS IN ABOUT THE MIDDLE OF A ONE HALF MILE LONG
AND 100 YARD WIDE PATH OF SCATTERED DAMAGE. OTHER DAMAGE
INCLUDED A SNOWMOBILE TRAILER BLOWN INTO A TREE.
0130 AM TSTM WND DMG FOREST LAKE 45.28N 92.99W
08/08/2010 WASHINGTON MN TRAINED SPOTTER
TIME ESTIMATED. SEVEN INCH DIAMETER TREE BRANCH SEVERED.
&&
MTFLocal storm report, Aug 9, 12:18 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 NW BUFFALO 45.19N 93.89W
08/08/2010 WRIGHT MN TRAINED SPOTTER
0630 PM FUNNEL CLOUD MONTROSE 45.07N 93.91W
08/08/2010 WRIGHT MN TRAINED SPOTTER
HAS GONE UP AND DOWN.
0655 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
08/08/2010 HENNEPIN MN NWS EMPLOYEE
TREE DAMAGE INCLUDING 2 TO 4 INCH DIAMETER BRANCHES DOWN
AND A FEW 6 TO 8 INCH DIAMETER TREES DOWN. DAMAGE
REPORTED NEAR INTERSECTION OF INTERSTATES 494 AND 694.
0700 PM HEAVY RAIN CHAMPLIN 45.17N 93.39W
08/08/2010 M0.95 INCH HENNEPIN MN TRAINED SPOTTER
RAIN ENDED/MEASURED 0.95 IN 40 MINS.
0705 PM TSTM WND DMG BAYPORT 45.02N 92.78W
08/08/2010 WASHINGTON MN TRAINED SPOTTER
8 INCH DIAMETER TREES DOWN.
0706 PM HAIL OAKDALE 44.99N 92.97W
08/08/2010 M0.88 INCH WASHINGTON MN LAW ENFORCEMENT
0708 PM TSTM WND GST AFTON 44.90N 92.82W
08/08/2010 M62.00 MPH WASHINGTON MN TRAINED SPOTTER
0726 PM FUNNEL CLOUD 6 W RIVER FALLS 44.86N 92.74W
08/08/2010 PIERCE WI TRAINED SPOTTER
DESCENDED AND ROSE AGAIN.
0737 PM TSTM WND DMG 1 SE RIVER FALLS 44.84N 92.60W
08/08/2010 PIERCE WI TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
0819 PM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2010 M0.94 INCH PIERCE WI TRAINED SPOTTER
PCPN FELL IN 37 MINUTES.
&&
MTFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:11 PM CDT | Special Weather Statement | MPX | Faribault, Martin | 94 min |
| Aug 9, 4:22 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 17 more | 16 hr |
Nearby
Excessive Heat Warnings in Minnesota, 2010Every excessive heat warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.